Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 277, NWS Goodland, KS

August 10, 20114 counties in Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Aug 10, 2011, 2:19 AM CDT for 4 counties in Kansas. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2011, 2:19 AM CDT (07:19 UTC)
Expired
Aug 10, 2011, 3:15 AM CDT
In force
56 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Decatur County, KS, Gove County, KS, Graham County, KS, Sheridan County, KS

The radar

The Goodland radar (KGLD), 119 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 2:24 AM CDTHAIL 1Hoxie, KS
Aug 10, 2:43 AM CDTTSTM WND DMGHoxie, KS2 TRANSFORMERS BLOWN DOWN IN HOXIE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 6:56 PM CDTSevere Thunderstorm WatchSPC9 hr
Aug 9, 9:51 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 548 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
548 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
2671 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

046 
WUUS53 KGLD 100719
SVRGLD
KSC039-063-065-179-100815-
/O.NEW.KGLD.SV.W.0277.110810T0719Z-110810T0815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
219 AM CDT WED AUG 10 2011

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DECATUR COUNTY IN NORTHWEST KANSAS...
  NORTHEASTERN GOVE COUNTY IN WEST CENTRAL KANSAS...
  SOUTHWESTERN GRAHAM COUNTY IN NORTHWEST KANSAS...
  SOUTHEASTERN SHERIDAN COUNTY IN NORTHWEST KANSAS...

* UNTIL 315 AM CDT

* AT 219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM DRESDEN TO TASCO TO ANGELUS...AND WAS MOVING SOUTHEAST AT 50
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  GRINNELL...TASCO...GRAINFIELD...PARK...STUDLEY...GOVE...QUINTER...
  SAINT PETER...MORLAND AND PENOKEE.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 78 AND 113.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3913 9962 3912 10014 3869 10016 3911 10080
      3914 10076 3913 10072 3917 10072 3937 10043
      3976 10044
TIME...MOT...LOC 0720Z 314DEG 43KT 3960 10034 3930 10034
          3918 10064
WIND...HAIL 60MPH <.75IN
$$

THEDE
3 follow-up statements
449 
WWUS53 KGLD 100730
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
130 AM MDT WED AUG 10 2011

KSC039-063-065-179-100815-
/O.CON.KGLD.SV.W.0277.000000T0000Z-110810T0815Z/
SHERIDAN KS-DECATUR KS-GOVE KS-GRAHAM KS-
230 AM CDT WED AUG 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
GRAHAM...NORTHEASTERN GOVE...SOUTHEASTERN DECATUR AND SOUTHEASTERN
SHERIDAN COUNTIES UNTIL 315 AM CDT...

AT 228 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF NEW ALMELO
TO 8 MILES SOUTH OF TASCO TO GRINNELL...AND WAS MOVING SOUTHEAST AT
50 MPH.

LOCATIONS IMPACTED INCLUDE...
  PARK...STUDLEY...GOVE...QUINTER...SAINT PETER...MORLAND AND
  PENOKEE.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 78 AND 113.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.

&&

LAT...LON 3913 9962 3912 10014 3869 10016 3911 10080
      3914 10076 3913 10072 3917 10072 3937 10043
      3976 10044
TIME...MOT...LOC 0730Z 314DEG 43KT 3952 10023 3922 10023
          3910 10053
WIND...HAIL 70MPH 1.00IN
$$

THEDE
201 
WWUS53 KGLD 100744
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
244 AM CDT WED AUG 10 2011

KSC039-063-065-179-100815-
/O.CON.KGLD.SV.W.0277.000000T0000Z-110810T0815Z/
SHERIDAN KS-DECATUR KS-GOVE KS-GRAHAM KS-
244 AM CDT WED AUG 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
GRAHAM...NORTHEASTERN GOVE...SOUTHEASTERN DECATUR AND SOUTHEASTERN
SHERIDAN COUNTIES UNTIL 315 AM CDT...

AT 242 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MORLAND TO 5 MILES SOUTH OF SAINT
PETER TO 6 MILES NORTHEAST OF GOVE...AND WAS MOVING SOUTHEAST AT 50
MPH.

LOCATIONS IMPACTED INCLUDE...
  PENOKEE.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 78 AND 113.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.

&&

LAT...LON 3913 9962 3912 10014 3869 10016 3911 10080
      3914 10076 3913 10072 3917 10072 3937 10043
      3976 10044
TIME...MOT...LOC 0744Z 314DEG 43KT 3940 10007 3910 10008
          3898 10037
WIND...HAIL 70MPH 1.00IN
$$

THEDE
275 
WWUS53 KGLD 100811
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
211 AM MDT WED AUG 10 2011

KSC039-063-065-179-100821-
/O.EXP.KGLD.SV.W.0277.000000T0000Z-110810T0815Z/
SHERIDAN KS-DECATUR KS-GOVE KS-GRAHAM KS-
311 AM CDT WED AUG 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GRAHAM...
NORTHEASTERN GOVE...SOUTHEASTERN DECATUR AND SOUTHEASTERN SHERIDAN
COUNTIES WILL EXPIRE AT 215 AM MDT/315 AM CDT/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM CDT. 

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.

LAT...LON 3913 9962 3912 10014 3869 10016 3911 10080
      3914 10076 3913 10072 3917 10072 3937 10043
      3976 10044
TIME...MOT...LOC 0811Z 314DEG 43KT 3917 9977 3887 9978
          3876 10007
$$

THEDE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 12:30 AM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Aug 10, 12:30 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1130 PM MDT TUE AUG 9 2011

.SHORT TERM (TONIGHT-THURSDAY)...
252 PM MDT TUE AUG 9 2011

STRONG TO SEVERE THUNDERSTORMS HAVE ALREADY BEGUN TO FORM AHEAD OF
AN UPPER LEVEL SHORT WAVE TROUGH EAST OF THE ROCKIES.  SATELLITE
IMAGES SHOW THE STORMS MOVING SOUTHEAST AROUND THE UPPER LEVEL HIGH
PRESSURE OVER THE SOUTHWEST CONUS.  CURRENT MODEL ANALYSIS SHOWS
BETTER ENVIRONMENT FOR THUNDERSTORMS TO DEVELOP LYING OVER THE
SOUTHERN NEBRASKA PANHANDLE SOUTH TOWARD NORTHWEST KANSAS.  THE
FAVORABLE ENVIRONMENT WILL CONTINUE INTO THE EVENING HOURS.

TONIGHT MODELS HAVE SHIFTED THE MAIN FOCUS OF THE SHORT WAVE A
BIT FURTHER EAST...WITH THE BEST ENVIRONMENT JUST EAST OF THE CWA.
REGARDLESS THE SOME OF THE STRONGEST PART OF THE SHORT WAVE TROUGH
WILL BE PASSING OVER THE EASTERN CWA.  MODELS STILL SHOWING THE LOW
LEVEL JET AND 700 TO 500MB FRONTOGENESIS WILL BE THE STRONGEST OVER
THE EASTERN CWA TO JUST EAST.  MODEL QPF HAS ALSO INCREASED...BUT
THE MAJORITY OF IT THE HIGHER VALUES APPEAR TO BE JUST EAST OF THE
CWA SO ASIDE FROM ACCOUNTING FOR THE QUICKER ARRIVAL TIME...HAVE
ADJUSTED QPF VALUES DOWN A BIT OVER THE FAR EAST.  DID INCREASE
CHANCES IN THE SOUTHWESTERN CWA DURING THE EVENING AS MODELS HAVE
SHOWN STRONGER LIFTING OVER THAT AREA AS THE FRONT MOVES THROUGH.
AS THE BETTER LIFT SHIFTS TO THE EAST OVERNIGHT...LEFT IN THE SLIGHT
CHANCES FOR THE SOUTHWESTERN CWA.

WEDNESDAY THE SHORT WAVE TROUGH...ALONG WITH MOST OF THE ASSOCIATED
LIFTING...SHOULD BE MOVING OUT OF THE CWA BY MID MORNING.  AS IT
DOES CHANCES WILL DECREASE FROM EAST TO WEST.  BY MIDDAY THE EASTERN
HALF THE THE CWA MAY HAVE ISOLATED TO POSSIBLY SCATTERED
THUNDERSTORMS IN THE FAR EASTERN PART OF THE CWA.  THIS WILL DEPEND
ON HOW FAST THE UPPER LEVEL FORCING WILL EXIT...AS THERE WILL BE
LITTLE INSTABILITY TO WORK WITH.  MODELS SHOW A PV ANOMALY ALONG THE
KANSAS NEBRASKA BORDER DURING THE DAY FOLLOWING THE SHORT WAVE
TROUGH EAST.  THIS WILL ALSO HELP PRODUCE A FEW STORMS BEHIND THE
EXITING STORM SYSTEM.  OVERNIGHT SHIFTED THE CHANCES FOR RAINFALL TO
THE EVENING OVER THE SOUTHERN CWA.  MODELS SHOW SOME 700MB LIFT AND
FRONTOGENESIS AS WELL AS THE LOW LEVEL JET DEVELOPS DURING THE
EVENING FOR THOSE AREAS.

THURSDAY KEPT IN THE CHANCES FOR RAINFALL DURING THE AFTERNOON FOR
THE WESTERN CWA WHICH ENCOMPASSES THE ENTIRE AREA OVERNIGHT.  MODELS
SHOW A SHORT WAVE TROUGH DEVELOPING OVER EASTERN COLORADO DURING THE
AFTERNOON ALONG SOME SURFACE CONVERGENCE AND SOME INSTABILITY TO
WORK WITH.  THE SHORT WAVE THEN PROGRESSES EASTWARD OVERNIGHT.  WITH
A LOW LEVEL JET DEVELOPING DURING THE NIGHT AND 850 MOISTURE
AVAILABLE...CANNOT RULE OUT A SHOWER OR THUNDERSTORM DEVELOPING OVER
THE REST OF THE CWA AFTER THE SUN SETS.

.LONG TERM (FRIDAY-TUESDAY)...
252 PM MDT TUE AUG 9 2011

WESTERLY UPPER LEVEL FLOW WILL START OUT THE PERIOD AS THE UPPER
LEVEL RIDGE IS SITUATED OVER THE SOUTHWEST CONUS.  FRIDAY AN UPPER
LEVEL DISTURBANCE WILL MOVE THROUGH THE FLOW...BRINGING A COLD FRONT
WITH IT.  THE FRONT WILL QUICKLY MOVE THROUGH THE CWA DURING THE
DAY...THEN SLOW DOWN AS IT REACHES THE SOUTHEAST BORDER DURING THE
EVENING.  HAVE CHANCES FOR RAINFALL AS THE FRONT MOVES THROUGH
THE CWA.  THROUGH THE WEEKEND MINOR UPPER LEVEL DISTURBANCES MOVE
OVER THE CWA BRINGING CHANCES FOR RAINFALL WITH THEM.  SUNDAY NIGHT
INTO MONDAY THE MODELS DISAGREE WITH THE DEVELOPMENT AND TIMING OF
AN UPPER LEVEL DISTURBANCE MOVING THROUGH.  THE GEFS MEMBERS ARE
SPLIT ON WHETHER THE UPPER LEVEL FLOW WILL BE MORE IN LINE WITH THE
OPERATIONAL GFS OR ECMWF.  THE GFS HAS A STRONG SHORT WAVE TROUGH
AND A WARM FRONT MOVING THROUGH THE CWA SUNDAY NIGHT INTO MONDAY
WHILE THE ECMWF HOLDS OFF UNTIL MONDAY EVENING TO MOVE THE FRONT AND
SHORT WAVE TROUGH THROUGH.  WAS CONSERVATIVE ON CHANCES FOR SUNDAY
NIGHT THROUGH MONDAY NIGHT...EVEN THOUGH HIGHER CHANCES MAY BE
WARRANTED...DUE TO THE MODEL DISAGREEMENT.  ANOTHER UPPER LEVEL
DISTURBANCE MOVES THROUGH THE CWA TUESDAY...BRINGING THE POSSIBILITY
OF RAINFALL CHANCES WITH IT.

JTL
&&

.AVIATION...
1130 PM MDT TUE AUG 9 2011

FOR THE 06Z TAFS...THUNDERSTORMS WILL IMPACT KMCK THROUGH THE
OVERNIGHT HOURS. OCCASIONAL RAIN AND LOW CIGS CAN BE EXPECTED.
MEANWHILE AT KGLD THE MAIN CONCERN WILL BE LOW CIGS. SATELLITE
IMAGERY SHOWS LOW CLOUDS QUICKLY MOVING INTO NORTHWEST KANSAS AT
06Z. AN ISOLATED THUNDERSTORM IS ALSO POSSIBLE OVERNIGHT...AND WILL
MONITOR FOR POSSIBLE AMENDMENTS. LOW CIGS WILL BE VERY SLOW TO LIFT
ON WEDNESDAY AT BOTH LOCATIONS WITH UPSLOPE WINDS AT THE SURFACE.

024
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Aug 9, 11:34 AM CDT, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1034 AM MDT TUE AUG 9 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1034 AM MDT TUE AUG 9 2011 /1134 AM CDT TUE AUG 9 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS AFTERNOON
AND EVENING. VERY LARGE HAIL AND DAMAGING WIND GUSTS ARE POSSIBLE
WITH ANY STORM THAT FORMS. A FEW TORNADOES ARE POSSIBLE DURING THE
AFTERNOON AND EVENING HOURS MAINLY EAST OF A YUMA TO SHARON
SPRINGS LINE. LOCALLY HEAVY RAIN IS POSSIBLE WITH THESE STORMS
WITH THE THREAT INCREASING DURING THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THROUGH THE
WEEKEND. A FEW SEVERE STORMS WILL BE POSSIBLE THROUGH THE
PERIOD...WITH THE BEST CHANCES ON FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED AFTER 1 PM MDT (2 PM CDT).

CJS/JRM

In the hours before

Special weather statement, Aug 9, 11:49 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1049 PM MDT TUE AUG 9 2011

NEZ080-100530-
HITCHCOCK-
1149 PM CDT TUE AUG 9 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA...

AT 1145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF PALISADE...MOVING EAST AT
30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 4010 10075 4023 10133 4035 10132 4035 10076
TIME...MOT...LOC 0449Z 283DEG 24KT 4030 10120

THEDE
Special weather statement, Aug 10, 12:20 AM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1120 PM MDT TUE AUG 9 2011

KSZ004-NEZ081-100600-
NORTON-RED WILLOW-
1220 AM CDT WED AUG 10 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NORTON COUNTY IN NORTHWEST KANSAS AND RED WILLOW
COUNTY IN SOUTHWEST NEBRASKA...

AT 1216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR INDIANOLA...MOVING SOUTHEAST AT 45 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

&&

LAT...LON 3976 9978 3994 10018 4001 10018 4000 10030
      4012 10058 4030 10043 4021 10018 4001 10019
      4001 9966 3999 9962 3994 9962
TIME...MOT...LOC 0520Z 299DEG 41KT 4016 10035

THEDE
Special weather statement, Aug 10, 1:22 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1222 AM MDT WED AUG 10 2011

KSZ002-014-100645-
RAWLINS-THOMAS-
122 AM CDT WED AUG 10 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS AND RAWLINS
COUNTY IN NORTHWEST KANSAS...

AT 117 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS 7 MILES SOUTH OF BLAKEMAN...MOVING SOUTHEAST AT
55 MPH. THESE THUNDERSTORMS WILL BE NEAR COLBY...LEVANT AROUND 140
AM CDT...GEM...REXFORD AROUND 145 AM CDT...HALFORD...MINGO AROUND
150 AM CDT...MINGO AND MENLO AROUND 155 AM CDT.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

&&

LAT...LON 3948 10072 3933 10072 3916 10111 3970 10141
      3996 10102
TIME...MOT...LOC 0622Z 331DEG 46KT 3966 10111

THEDE
Special weather statement, Aug 10, 1:31 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1231 AM MDT WED AUG 10 2011

KSZ016-100715-
GRAHAM-
131 AM CDT WED AUG 10 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GRAHAM COUNTY IN NORTHWEST KANSAS...

AT 130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
LOGAN TO 7 MILES NORTH OF HILL CITY TO 7 MILES SOUTH OF NEW ALMELO...
MOVING SOUTHEAST AT 30 MPH.

WINDS TO 50 MPH AND LOCALLY HEAVY RAIN ARE EXPECTED WITH THESE
STORMS.

&&

LAT...LON 3923 9978 3943 10017 3953 10016 3951 9990
      3957 9977 3957 9961 3956 9960 3946 9959
      3921 9960
TIME...MOT...LOC 0631Z 305DEG 27KT 3958 9954 3946 9981
          3948 10015

THEDE
Special weather statement, Aug 10, 1:46 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1246 AM MDT WED AUG 10 2011

KSZ002-003-014-015-100730-
DECATUR-RAWLINS-SHERIDAN-THOMAS-
146 AM CDT WED AUG 10 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS...SHERIDAN
COUNTY IN NORTHWEST KANSAS...RAWLINS COUNTY IN NORTHWEST KANSAS AND
DECATUR COUNTY IN NORTHWEST KANSAS...

AT 143 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
TRAER TO 7 MILES NORTH OF REXFORD TO 10 MILES NORTH OF COLBY...MOVING
SOUTHEAST AT 30 MPH.

WINDS TO 50 MPH AND RAINFALL RATES OF ONE TO TWO INCHES PER HOUR ARE
EXPECTED WITH THESE STORMS.

&&

LAT...LON 3962 10023 3924 10033 3918 10075 3958 10128
      3964 10085 4000 10075 4000 10073
TIME...MOT...LOC 0646Z 314DEG 28KT 3984 10066 3955 10074
          3951 10105

THEDE
Special weather statement, Aug 10, 1:52 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1252 AM MDT WED AUG 10 2011

COZ090-100715-
YUMA COUNTY-
1252 AM MDT WED AUG 10 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO...

AT 1247 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF
IDALIA TO JOES TO THURMAN...MOVING EAST AT 20 MPH.

WINDS TO 50 MPH AND RAINFALL RATES OF ONE TO TWO INCHES PER HOUR ARE
EXPECTED WITH THESE STORMS. DO NOT DRIVE A VEHICLE ON A FLOODED
ROADWAY.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3965 10260 3968 10243 3969 10205 3964 10236
      3964 10255 3964 10263 3965 10264
TIME...MOT...LOC 0651Z 267DEG 15KT 3966 10243 3962 10269
          3964 10316

THEDE

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:27 PM CDTTornado WarningGLDDecatur, Rawlins, Sheridan63 min
Aug 9, 8:28 PM CDTSevere Thunderstorm WarningGLDDecatur, Rawlins47 min
Aug 9, 8:30 PM CDTSevere Thunderstorm WarningGLDGraham, Sheridan60 min
Aug 9, 8:52 PM CDTSevere Thunderstorm WarningGLDDecatur, Rawlins53 min
Aug 9, 9:21 PM CDTSevere Thunderstorm WarningGLDGraham39 min
Aug 9, 9:43 PM CDTSpecial Weather StatementGLDGraham32 min
Aug 9, 10:09 PM CDTSpecial Weather StatementGLDGraham36 min
Aug 9, 10:30 PM CDTSevere Thunderstorm WarningGLDGraham33 min
Aug 10, 12:13 AM CDTSevere Thunderstorm WarningGLDDecatur44 min
Aug 10, 12:44 AM CDTSevere Thunderstorm WarningGLDCheyenne, Rawlins31 min
Aug 10, 1:22 AM CDTSpecial Weather StatementGLDRawlins, Thomas23 min
Aug 10, 1:31 AM CDTSpecial Weather StatementGLDGraham44 min
Aug 10, 1:46 AM CDTSpecial Weather StatementGLDDecatur, Sheridan44 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.